Alert archive / Texas / Red Flag Warnings in 2010
Red Flag Warning 12, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 27, 2010, 4:44 AM CDT for 11 counties in Texas. It took effect at Mar 27, 2010, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2010, 4:44 AM CDT (09:44 UTC)
- In effect from
- Mar 27, 2010, 11:00 AM CDT
- Expired
- Mar 27, 2010, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Crane County, TX, Ector County, TX, Glasscock County, TX, Loving County, TX, Midland County, TX, Pecos County, TX, Reagan County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 59 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 26, 2:42 PM CDT, 14 hours 2 minutes earlier.
Area forecast discussion, Mar 26, 2:42 PM CDT, 14 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
242 PM CDT FRI MAR 26 2010
.DISCUSSION...
WINDS ARE PICKING UP ACROSS THE AREA AND THOUGH THE RED FLAG AND
HIGH WIND WARNINGS ARE VERIFYING...THE WIND ADVISORY IS FALLING A
LITTLE SHORT. THE REASON THE WINDS A LOWER IN THE PERMIAN BASIN
CAN BE SEEN WITH A LOOK AT AREA OBSERVATIONS THAT SHOWS THE
SURFACE PRESSURE GRADIENT IS NOT AS STRONG AS MODELS HAD FORECAST.
HOWEVER WITH THE UPPER LEVEL LOW STILL APPROACHING...THERE IS
STILL A CHANCE FOR THE GRADIENT TO TIGHTEN AND WINDS TO INCREASE
THIS AFTERNOON AND EVENING AND WILL THEREFORE CONTINUE THE WIND
ADVISORY AS IS.
A COLD FRONT WILL MOVE THROUGH TONIGHT WITH COLD AIR ADVECTION
CONTINUING ALL THE WAY INTO SUNDAY KEEPING HIGHS GENERALLY IN THE
60S THIS WEEKEND. EXPECT WARMER TEMPERATURES NEXT WEEK AS BROAD
UPPER RIDGING EARLY IN THE WEEK GIVES WAY TO A DIGGING UPPER LEVEL
LOW NEAR THE WEST COAST BRINGING SOUTHWESTERLY FLOW TO EASTERN NEW
MEXICO AND WEST TEXAS. PRESSURE FALLS IN THE LEE OF THE ROCKIES
WILL CAUSE LOW LEVEL MOISTURE TO SURGE BACK INTO THE PERMIAN BASIN
SETTING UP A DRY LINE WHICH WILL BISECT THE CWA. THE LATEST GFS
BREAKS OUT CONVECTION IN THE EASTERN PERMIAN BASIN AS THE UPPER
LOW NEARS BUT THUNDERSTORMS MAY FIRE THURSDAY AFTERNOON AS WELL.
HAVE NOT INTRODUCED POPS IN THE FORECAST YET BUT FORECAST
SOUNDINGS FOR THURSDAY SEEM TO SHOW TOO MUCH OF A CAP WHICH COULD
BE BROKEN ALONG THE DRYLINE.
HENNIG
&&
.FIRE WEATHER...
CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS HAVE
MATERIALIZED EARLY THIS AFTERNOON ACROSS THE RED FLAG WARNING AREA.
AS EXPECTED...THE WORST CONDITIONS ARE LOCATED ACROSS THE GUADALUPE
MOUNTAINS AND THE ADJACENT PLAINS OF SOUTHEAST NEW MEXICO...WHERE
SOUTHWESTERLY WINDS OF 25-35 MPH WITH GUSTS OVER 45 MPH (LOCALLY
STRONGER IN THE HIGHER ELEVATIONS) HAVE COMBINED WITH SINGLE DIGIT
RH. ELSEWHERE...WIND SPEEDS ARE GENERALLY IN THE 20-25 MPH...RANGE
WITH A FEW GUSTS OVER 30 MPH ALONG WITH RH VALUES OF 10-15 PCT.
RED FLAG CONDITIONS WILL LIKELY CONTINUE THROUGH THE EARLY TO MID
EVENING HOURS...BEFORE RH SLOWLY RISES ABOVE 15 PCT. WIND SPEEDS
WILL STAY ELEVATED THROUGH MUCH OF THE EVENING. WE WILL ALLOW THE
RED FLAG WARNING TO REMAIN INTACT UNTIL EXPIRATION AT 11 PM CDT...
OR 10 PM MDT.
A COLD FRONT IS STILL ON TRACK TO PUSH THROUGH THE REGION LATE
TONIGHT THROUGH SATURDAY MORNING. NORTHWESTERLY WINDS AROUND 20 MPH
ARE LIKELY BEHIND THE FRONT SATURDAY. COOLER TEMPERATURES AND
SLIGHTLY HIGHER DEWPOINTS MAY KEEP RH VALUES ABOVE 15 PCT ACROSS
PORTIONS OF SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN.
MUCH DRIER AIR AND WARMER TEMPERATURES WILL BE LOCATED ACROSS AREAS
ESPECIALLY ALONG AND WEST OF THE PECOS RIVER. STILL UNCERTAINTY
REGARDING HOW MUCH OF THE REGION WILL EXPERIENCE RED FLAG CONDITIONS
SATURDAY...SO WE WILL KEEP THE FIRE WEATHER WATCH GOING FOR ALL
AREAS AND ALLOW THE NEXT SHIFT TO DECIDE ON WHICH LOCATIONS SHOULD
BE UPGRADED.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 50 68 43 64 / 0 10 10 0
CARLSBAD NM 48 69 37 62 / 0 10 0 0
DRYDEN TX 51 83 46 72 / 0 0 0 0
FORT STOCKTON TX 51 73 39 65 / 0 0 0 0
GUADALUPE PASS TX 44 59 35 57 / 0 0 0 0
HOBBS NM 46 63 37 62 / 0 10 10 0
MARFA TX 35 67 20 60 / 0 0 0 0
MIDLAND INTL AIRPORT TX 48 68 40 65 / 0 10 10 0
ODESSA TX 49 68 40 65 / 0 10 10 0
WINK TX 47 72 41 67 / 0 10 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...SOUTHERN LEA COUNTY.
HIGH WIND WARNING UNTIL NOON MDT SATURDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
HIGH WIND WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... EDDY COUNTY PLAINS...NORTHERN LEA COUNTY.
TX...RED FLAG WARNING UNTIL 11 PM CDT /10 PM MDT/ THIS EVENING FOR
THE FOLLOWING ZONES... ANDREWS...BIG BEND AREA...CRANE...
DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
GUADALUPE MOUNTAINS...LOVING...MARFA PLATEAU...MARTIN...
MIDLAND...PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER
TRANS PECOS...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...
WARD...WINKLER.
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES... ANDREWS...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS
AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...UPTON...WARD...WINKLER.
HIGH WIND WARNING UNTIL NOON MDT SATURDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
HIGH WIND WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES... VAN HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WARNING FROM 9 PM THIS EVENING TO 1 PM CDT SATURDAY
FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA.
&&
21/10Hazardous weather outlook, Mar 26, 2:28 PM CDT, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 228 PM CDT FRI MAR 26 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 228 PM CDT FRI MAR 26 2010 /128 PM MDT FRI MAR 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE COMBINATION OF WARM AND VERY WINDY CONDITIONS...VERY LOW RELATIVE HUMIDITY...AND ONGOING HIGH TO VERY HIGH FIRE DANGER WILL CONTINUE TO RESULT IN FAVORABLE WEATHER CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST AND SOUTHWEST TEXAS THROUGH LATE THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM CDT...OR 10 PM MDT FOR LOCATIONS GENERALLY ALONG AND WEST OF A LAMESA...MIDLAND...FORT STOCKTON... MARATHON LINE. VERY WINDY CONDITIONS WILL PERSIST ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST AND SOUTHWEST TEXAS THROUGH LATE THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...WHERE A HIGH WIND WARNING REMAINS IN EFFECT THROUGH SATURDAY MORNING. A HIGH WIND WARNING IS ALSO IN EFFECT THROUGH THE REST OF THIS AFTERNOON ACROSS THE VAN HORN CORRIDOR...THE EDDY COUNTY PLAINS...AND NORTHERN LEA COUNTY IN SOUTHEAST NEW MEXICO. A WIND ADVISORY REMAINS IN EFFECT THROUGH THE REST OF THIS AFTERNOON ACROSS THE PERMIAN BASIN...CENTRAL AND SOUTHERN LEA COUNTY IN SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS REGION...AND THE MARFA PLATEAU. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DRY AND WINDY CONDITIONS WILL BE POSSIBLE ACROSS THE REGION AGAIN SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Red Flag Warnings in Texas, 2010Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.